Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 17, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 5, 2012, 4:01 PM MDT for Lewis and Clark County, Teton County, Montana. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2012, 4:01 PM MDT (22:01 UTC)
- Expired
- Jun 5, 2012, 5:15 PM MDT
- In force
- 74 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Lewis and Clark County, MT, Teton County, MT
The radar
The Missoula radar (KMSX), 115 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:37 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -628 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
413
WUUS55 KTFX 052201
SVRTFX
MTC049-099-052315-
/O.NEW.KTFX.SV.W.0017.120605T2201Z-120605T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
401 PM MDT TUE JUN 5 2012
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN TETON COUNTY IN NORTH CENTRAL MONTANA...
NORTHWESTERN LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA...
* UNTIL 515 PM MDT.
* AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTH OF AUGUSTA...MOVING NORTH AT
40 MPH.
* LOCATIONS IN THE WARNING INCLUDE AUGUSTA.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING
FOR NORTHWESTERN MONTANA.
&&
LAT...LON 4775 11310 4778 11307 4786 11307 4789 11310
4792 11310 4796 11295 4796 11292 4797 11291
4807 11259 4734 11208 4713 11276 4775 11314
TIME...MOT...LOC 2201Z 176DEG 38KT 4738 11242
$$
BRUSDA3 follow-up statements
481
WWUS55 KTFX 052222
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
422 PM MDT TUE JUN 5 2012
MTC049-099-052315-
/O.CON.KTFX.SV.W.0017.000000T0000Z-120605T2315Z/
TETON MT-LEWIS AND CLARK MT-
422 PM MDT TUE JUN 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN LEWIS AND CLARK AND WESTERN TETON COUNTIES...
AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR AUGUSTA...OR 20 MILES SOUTHWEST OF CHOTEAU...MOVING
NORTH AT 35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF TETON AND LEWIS AND CLARK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING
FOR NORTHWESTERN MONTANA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHWEST MONTANA.
LAT...LON 4742 11215 4734 11275 4775 11314 4775 11310
4778 11307 4786 11307 4789 11310 4792 11310
4796 11295 4796 11292 4797 11291 4807 11259
TIME...MOT...LOC 2222Z 178DEG 29KT 4757 11235
$$751
WWUS55 KTFX 052302
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
502 PM MDT TUE JUN 5 2012
MTC049-099-052315-
/O.CON.KTFX.SV.W.0017.000000T0000Z-120605T2315Z/
TETON MT-LEWIS AND CLARK MT-
502 PM MDT TUE JUN 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN LEWIS AND CLARK AND WEST CENTRAL TETON COUNTIES...
AT 457 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED OVER NORTHWESTERN LEWIS AND CLARK
COUNTY...MOVING NORTHWEST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING
FOR NORTHWESTERN MONTANA.
LAT...LON 4797 11263 4753 11245 4741 11264 4754 11294
4775 11314 4775 11310 4778 11307 4780 11307
TIME...MOT...LOC 2302Z 119DEG 62KT 4764 11283
$$
BRUSDA474
WWUS55 KTFX 052314
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
514 PM MDT TUE JUN 5 2012
MTC049-099-052324-
/O.EXP.KTFX.SV.W.0017.000000T0000Z-120605T2315Z/
TETON MT-LEWIS AND CLARK MT-
514 PM MDT TUE JUN 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEWIS AND CLARK
AND WEST CENTRAL TETON COUNTIES WILL EXPIRE AT 515 PM MDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAS EXPIRED...HOWEVER THIS STORM REMAINS
SEVERE AND A NEW THUNDERSTORM WARNING IS NOW IN EFFECT.
LAT...LON 4797 11263 4753 11245 4741 11264 4754 11294
4775 11314 4775 11310 4778 11307 4780 11307
TIME...MOT...LOC 2314Z 119DEG 62KT 4773 11311
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:40 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 5, 2:40 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 240 PM MDT TUE JUN 5 2012 .DISCUSSION... TONIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF WILL MOVE OVER THE ROCKIES TONIGHT. STRONG STORMS WILL DEVELOP OVER THE SOUTHWEST ZONES AND DEVELOP NORTH DURING THE EVENING. MOIST...UNSTABLE CONDITIONS AHEAD OF THIS TROF WILL KEEP CONDITIONS IN PLACE FOR STRONG THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN ZONES INTO THE EVENING. PORTIONS OF THE CWA TO THE NORTH AND NORTHEAST WILL DEVELOP CAPES IN EXCESS OF 2500 AND VERY STRONG HELICITY. SEVERE THUNDERSTORMS AND/OR TORNADOES ARE POSSIBLE WITH THESE CONDITIONS. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR MARIAS PASS FROM MIDNIGHT THROUGH WEDNESDAY. SNOW ACCUMULATIONS ELSEWHERE WILL GENERALLY BE AT HIGHER ELEVATIONS. STRONG WINDS WILL DEVELOP AFTER MIDNIGHT OVER THE NORTHERN ROCKIES. MODELS ARE NOT CONSISTENT WITH THE STRENGTH OF THESE WINDS AND WILL KEEP FORECASTED VALUES BELOW WARNING CRITERIA. STRONG WEST WINDS WILL CONTINUE THROUGH WEDNESDAY AND TEMPS WILL BE MUCH COOLER. THE AIRMASS WILL WARM THURSDAY AND TEMPS WILL TREND BACK TOWARDS SEASONAL NORMALS. ZELZER THURSDAY THROUGH TUESDAY NIGHT...LONG RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT FOR MOST OF THIS PERIOD...BUT THERE ARE SOME DIFFERENCES IN THE LATER PORTION. AN INCREASINGLY MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER THE TFX CWA THURSDAY AND THURSDAY NIGHT IN THE WAKE OF THE EXITING SHORTWAVE TROUGH AND AHEAD OF AN APPROACHING PACIFIC LOW PRESSURE SYSTEM. THIS WILL KEEP A CHANCE OF SHOWERS OVER THE MOUNTAINS OF WESTERN AND SOUTHWEST MONTANA THURSDAY...AS TEMPERATURES WARM TO NEAR SEASONAL AVERAGES. THE FORECAST MODELS ARE A BIT MORE AGGRESSIVE WITH SPREADING PRECIPITATION OVER THE AREA WITH THE NEXT PACIFIC SYSTEM...SO HAVE INCREASED THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR ACTIVITY WILL BE FRIDAY AFTERNOON AND EVENING ALONG THE LEADING EDGE OF THE SYSTEM AND IN THE VICINITY OF A FAIRLY STRONG ASSOCIATED COLD FRONT. SLIGHTLY WARMER THAN NORMAL TEMPERATURES ON FRIDAY WILL COOL TO ALMOST 10 DEGREES BELOW NORMAL BEHIND THE COLD FRONT ON SATURDAY. ANOTHER GOOD CHANCE FOR SHOWERS IS EXPECTED DURING THE SATURDAY NIGHT THROUGH SUNDAY NIGHT PERIOD AS THE PACIFIC LOW PRESSURE SYSTEM ACTUALLY MOVES THROUGH THE AREA. A WEAK CANADIAN COLD FRONT WILL ALSO SWING SOUTH THROUGH THE AREA IN THE WAKE OF THE SYSTEM SUNDAY AND SUNDAY NIGHT...KEEPING TEMPERATURES AROUND 10 DEGREES BELOW NORMAL. AFTER THIS PERIOD...THE MODELS HAVE SOME DISAGREEMENT. GFS/ECMWF/GEM ALL HAVE AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE AREA IN THE WAKE OF THE PACIFIC SYSTEM...BUT THE GFS MOVES A DISTURBANCE THROUGH THE RIDGE. THEREFORE...HAVE KEPT A SLIGHT CHANCE OF SHOWERS IN THE FORECAST...BUT KEPT THE CHANCE LESS THAN CLIMATOLOGICAL NORMALS. MODELS ARE IN SOMEWHAT BETTER AGREEMENT WITH TEMPERATURES...SO HAVE KEPT THEM NEAR TO SLIGHTLY ABOVE NORMAL FOR THE MONDAY THROUGH TUESDAY NIGHT PERIOD. COULSTON && .AVIATION... UPDATED 1815Z. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON AND CONTINUE THROUGH TUESDAY EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH A RISK OF WIND GUSTS IN EXCESS OF 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. KHVR AND KLWT WILL HAVE THE BEST CHANCE FOR SEVERE THUNDERSTORMS WHILE THERE IS A SMALLER CHANCE AT KBZN AND KGTF. WITHIN THE SHOWERS AND THUNDERSTORMS THERE WILL BE AREAS OF IFR CEILINGS AND VISIBILITIES IN HEAVY RAIN. SUCH CONDITIONS MAY PERSIST FOR A FEW HOURS AT KHLN...KCTB...KGTF AND KBZN. BRITTON && .HYDROLOGY... THE FLOOD WARNING CONTINUES FOR CLEAR CREEK IN BLAINE COUNTY UNTIL FURTHER NOTICE. CLEAR CREEK IS SLOWLY RECEDE AND IS EXPECTED TO DROP BELOW FLOOD STAGE LATER TODAY. && .PRELIMINARY POINT TEMPS/POPS... GTF 77 44 56 39 / 30 80 30 0 CTB 72 42 51 37 / 30 80 60 10 HLN 76 44 59 37 / 50 80 40 0 BZN 82 38 60 32 / 40 60 20 0 WEY 67 32 48 27 / 40 60 20 10 DLN 72 35 56 34 / 60 70 40 0 HVR 87 49 63 39 / 30 50 20 10 LWT 83 43 59 34 / 30 50 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM MDT THIS EVENING BLAINE...CASCADE... CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...FERGUS...HILL... JUDITH BASIN...LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT... SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING BROADWATER...GALLATIN...JEFFERSON...MADISON...MEAGHER. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT WEDNESDAY FOR ELEVATIONS BELOW 6000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...ZELZER LONG TERM...ZELZER AVIATION...BRITTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 5, 4:33 AM MDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 433 AM MDT TUE JUN 5 2012 MTZ047-061045- BLAINE- 433 AM MDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR CLEAR CREEK IN BLAINE UNTIL FURTHER NOTICE. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH CENTRAL AND SOUTHWEST MONTANA TODAY AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND AHEAD OF THE COLD FRONT...MAINLY FROM TOOLE COUNTY TO CASCADE COUNTY AND EASTWARD. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. SOME SNOWFALL IS POSSIBLE OVER THE MOUNTAINS TONIGHT BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS AND LINGERING SHOWERS ARE EXPECTED WEDNESDAY. SOME SNOW IS POSSIBLE OVER THE MOUNTAINS WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY. ANY WEATHER SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL OR FLASH FLOODING WOULD BE GREATLY APPRECIATED. MTZ008>015-044>046-048>055-061045- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 433 AM MDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH CENTRAL AND SOUTHWEST MONTANA TODAY AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND AHEAD OF THE COLD FRONT...MAINLY FROM TOOLE COUNTY TO CASCADE COUNTY AND EASTWARD. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. SOME SNOWFALL IS POSSIBLE OVER THE MOUNTAINS TONIGHT BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS AND LINGERING SHOWERS ARE EXPECTED WEDNESDAY. SOME SNOW IS POSSIBLE OVER THE MOUNTAINS WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY. ANY WEATHER SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL OR FLASH FLOODING WOULD BE GREATLY APPRECIATED.
In the hours before
Local storm report, Jun 5, 3:46 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
346 PM MDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL WHITE SULPHUR SPRINGS 46.55N 110.90W
06/05/2012 E1.50 INCH MEAGHER MT TRAINED SPOTTER
ESTIMATED PING PONG BALL SIZE HAIL
&&
MERCERLocal storm report, Jun 5, 3:52 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
352 PM MDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL WHITE SULPHUR SPRINGS 46.55N 110.90W
06/05/2012 E1.00 INCH MEAGHER MT TRAINED SPOTTER
&&
UTTECHLocal storm report, Jun 5, 3:53 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
353 PM MDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL WHITE SULPHUR SPRINGS 46.55N 110.90W
06/05/2012 E1.75 INCH MEAGHER MT LAW ENFORCEMENT
SHERIFF OFFICE REPORTS GOLF BALL SIZE HAIL IN WHITE
SULPHUR SPRINGS FALLING AT THE SHERIFF OFFICE.
&&
BRUSDALocal storm report, Jun 5, 3:56 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
356 PM MDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FUNNEL CLOUD WHITE SULPHUR SPRINGS 46.55N 110.90W
06/05/2012 MEAGHER MT PUBLIC
TWO REPORTS OF FUNNEL LIFTING AND DROPPING AND ONE
REPORT OF UNCONFIRMED TORNADO
&&
MERCERSpecial weather statement, Jun 5, 3:57 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 357 PM MDT TUE JUN 5 2012 MTZ053-055-052245- BROADWATER MT-GALLATIN MT- 357 PM MDT TUE JUN 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GALLATIN AND SOUTHERN BROADWATER COUNTIES UNTIL 445 PM MDT... AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF BELGRADE...OR 14 MILES NORTH OF BOZEMAN...MOVING NORTHWEST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TOSTON...MAUDLOW AND RADERSBURG. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4620 11164 4635 11121 4585 11098 4577 11121 TIME...MOT...LOC 2157Z 152DEG 25KT 4589 11116 MLV
Local storm report, Jun 5, 3:58 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
358 PM MDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 4 W BOZEMAN 45.68N 111.13W
06/05/2012 E0.75 INCH GALLATIN MT PUBLIC
ESTIMATED 0.75 INCH HAIL REPORTED ALONG FRONTAGE ROAD
WEST OF BOZEMAN
&&
MERCERThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:13 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Lewis and Clark, Teton | 62 min |
| Jun 4, 6:34 PM MDT | Special Weather Statement | TFX | Cascade | 41 min |
| Jun 4, 6:59 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Pondera, Teton | 61 min |
| Jun 4, 7:53 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill, Liberty | 67 min |
| Jun 4, 8:06 PM MDT | Tornado Warning | TFX | Chouteau | 39 min |
| Jun 4, 8:48 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill, Liberty | 72 min |
| Jun 4, 9:05 PM MDT | Special Weather Statement | TFX | Pondera | 25 min |
| Jun 4, 9:14 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Liberty, Pondera, Teton, Toole | 61 min |
| Jun 4, 9:49 PM MDT | Special Weather Statement | TFX | Pondera | 41 min |
| Jun 4, 10:07 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Teton, Toole | 38 min |
| Jun 4, 10:15 PM MDT | Tornado Warning | TFX | Toole | 45 min |
| Jun 4, 10:31 PM MDT | Special Weather Statement | TFX | Pondera | 44 min |
| Jun 4, 10:41 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Teton | 49 min |
| Jun 4, 10:44 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Liberty, Pondera, Teton, Toole | 61 min |
| Jun 4, 11:47 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Liberty, Toole | 73 min |
| Jun 5, 1:48 PM MDT | Winter Weather Advisory | TFX | 23 hr | |
| Jun 5, 2:24 PM MDT | Special Weather Statement | TFX | Broadwater | 51 min |
| Jun 5, 3:05 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Cascade, Lewis and Clark, Meagher | 40 min |
| Jun 5, 3:33 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 42 min |
| Jun 5, 3:38 PM MDT | Severe Thunderstorm Warning | TFX | Meagher | 52 min |
| Jun 5, 3:49 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 13 min |
| Jun 5, 3:49 PM MDT | Tornado Warning | TFX | Meagher | 26 min |
| Jun 5, 3:57 PM MDT | Special Weather Statement | TFX | Broadwater | 48 min |
| Jun 5, 4:13 PM MDT | Special Weather Statement | TFX | Cascade | 47 min |
| Jun 5, 4:21 PM MDT | Special Weather Statement | TFX | Meagher | 39 min |
| Jun 5, 4:25 PM MDT | Special Weather Statement | TFX | Cascade | 50 min |
| Jun 5, 4:27 PM MDT | Special Weather Statement | TFX | Meagher | 48 min |
| Jun 5, 4:40 PM MDT | Special Weather Statement | TFX | Broadwater | 50 min |
| Jun 5, 4:45 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 45 min |
| Jun 5, 4:58 PM MDT | Special Weather Statement | TFX | Jefferson | 47 min |
| Jun 5, 4:59 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark, Teton | 61 min |
| Jun 5, 5:04 PM MDT | Special Weather Statement | TFX | Cascade | 41 min |
| Jun 5, 5:13 PM MDT | Severe Thunderstorm Warning | TFX | Judith Basin, Meagher | 25 min |
| Jun 5, 5:37 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 53 min |
| Jun 5, 5:40 PM MDT | Tornado Warning | TFX | Fergus, Judith Basin | 35 min |
| Jun 5, 5:53 PM MDT | Special Weather Statement | TFX | Silver Bow | 52 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.